MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CONQUEST PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CONQUEST PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number CQ7588
Medical Device Problem Codes Burst Container or Vessel (1074); Deflation Problem (1149); Retraction Problem (1536); Failure to Advance (2524)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 03/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date 12/2021).
 
Event or Problem Description
It was reported that during an angioplasty procedure in the subclavian vein, the pta balloon allegedly had difficulty advancing and caused the vessel to rupture.The vessel required treatment before the pta balloon could be re-inserted.After re-insertion, the pta balloon was also allegedly unable to deflate.It was further reported that the device became stuck inside the sheath and was removed with the sheath as one unit.Another device was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: the device was returned for evaluation with the sheath still on the device.A visual inspection was performed and the sheath was bunched near the sheath hub and had buckling occurring at the distal tip of the sheath, indicating retraction issues.The balloon was not fully deflated.A burst was noted in the catheter shaft.The balloon was cut and the glue bullet was noted to be pulled into the distal end of the outer catheter shaft, collapsing the inflation/deflation holes.Therefore, the investigation is confirmed for the catheter shaft burst, as a burst was found in the shaft.The investigation for the retraction issue is confirmed, as there was damage to the sheath indicating retraction issues.The investigation for the deflation issue is confirmed, as the balloon was not fully deflated and the inflation/deflation holes were collapsed.Per the reported event details, the balloon was attempted to be ruptured by the health care provider by inflating and deflating, which may have led to the burst of the catheter shaft.Therefore it is possible that this caused the burst in the catheter shaft to occur.However, the definitive root cause for the identified catheter shaft burst could not be determined based upon available information.The likely cause of the retraction issue was the inability to deflate the balloon properly, leading to both the sheath and device needing to be retracted together, and the likely cause of the deflation issue is due to the collapsing of the inflation/deflation holes.However the cause of the collapsing inflation/deflation holes and the definitive root cause for the deflation and the definitive root cause for the retraction issue could not be determined based upon available information.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.(expiry date 12/2021).(device code 2524 replaced with 1074).
 
Event or Problem Description
It was reported that during an angioplasty procedure in the subclavian vein, the vessel ruptured.The vessel required treatment before the pta balloon could be re-inserted.After re-insertion, the pta balloon was allegedly unable to deflate.It was further reported that the device became stuck inside the sheath and was removed with the sheath as one unit.Another device was used to complete the procedure.There was no reported patient injury.

Brand Name
CONQUEST PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8501093
Report Number2020394-2019-00265
Device Sequence Number2758819
Product Code DQY
UDI-Device Identifier00801741063138
UDI-Public(01)00801741063138
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K083657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCQ7588
Device Catalogue NumberCQ7588
Device Lot NumberREDN0074
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2019
Initial Date Received by Manufacturer 03/14/2019
Supplement Date Received by Manufacturer08/02/2019
Initial Report FDA Received Date04/10/2019
Supplement Report FDA Received Date08/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight67